Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 71, NWS Cleveland, OH

June 6, 2005Portage County, Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 6, 2005, 7:21 AM EDT for Portage County, Trumbull County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 7:21 AM EDT (11:21 UTC)
Expired
Jun 6, 2005, 8:20 AM EDT
In force
59 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Portage County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 81 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 11.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 061120
SVRCLE
OHC133-155-061215-
/O.NEW.KCLE.SV.W.0071.050606T1121Z-050606T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
721 AM EDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PORTAGE COUNTY IN NORTHEAST OHIO
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 815 AM EDT

* AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  NEWTON FALLS...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LORDSTOWN...
  BRISTOLVILLE...
  WARREN...
  NILES...
  CORTLAND...
  KINSMAN...
  WINDHAM...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4124 8125 4107 8116 4127 8040 4150 8052

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 061137
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
735 AM EDT MON JUN 6 2005

OHC133-061145-
/O.CAN.KCLE.SV.W.0071.000000T0000Z-050606T1215Z/
PORTAGE OH-
735 AM EDT MON JUN 6 2005


...THE SEVERE THUNDERSTORM WARNING FOR PORTAGE COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED 
THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

LAT...LON 4116 8082 4113 8095 4113 8099 4133 8100
      4150 8053 4125 8052

$$

OHC155-061215-
/O.CON.KCLE.SV.W.0071.000000T0000Z-050606T1215Z/
TRUMBULL OH-
735 AM EDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM EDT FOR
TRUMBULL COUNTY...

AT 733 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND WINDS UP TO 60 MPH. THE STORM WAS LOCATED NEAR CHAMPION 
HEIGHTS...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH CANAL...
  NEWTON FALLS...
  LORDSTOWN...
  WARREN...
  BRISTOLVILLE...
  BOLINDALE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR 
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4116 8082 4113 8095 4113 8099 4133 8100
      4150 8053 4125 8052

$$

MRD
000 
WWUS51 KCLE 061220
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
818 AM EDT MON JUN 6 2005

OHC155-061228-
/O.EXP.KCLE.SV.W.0071.000000T0000Z-050606T1215Z/
TRUMBULL OH-
818 AM EDT MON JUN 6 2005


...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY EXPIRED AT 
815 AM EDT...

SEVERAL TREES WERE REPORTED DOWNED WEST OF LEAVITTSBURG AT 745 AM.

LAT...LON 4116 8082 4113 8095 4113 8099 4133 8100
      4150 8053 4125 8052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:35 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 6, 3:35 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
335 AM EDT MON JUN 6 2005

.SHORT TERM (TODAY-WED)...

MILD WEATHER TO CONTINUE THROUGH THE WEEK.

ANOTHER AREA OF THUNDERSTORMS MOVING INTO NW OH...AT THE NOSE OF THE
WK UPR VORT MAX MVNG THRU INDIANA. THIS TSTM ACTIVITY ALSO JUST
AHEAD OF THE WEAKENING COLD FRONT CURRENTLY ON THE IN/IL BORDER. SPC
MESO WEBSITE SHOWS MUCAPE VALUES APPROACHING 2000 J/KG OVER THE SWRN
FORECAST AREA ATTM...AND WOULD EXPECT MUCAPE VALUES TO RISE
ESPECIALLY WEST THIS MORNING AS THE UPR VORT APPROACHES. IMMEDIATELY
BEHIND THE NARROW LINE OF STORMS...WATER VAPOR SHOWS SIGNIFICANT
DRYING. LOW LVL CVRG DIMINISHES SIGNIFICANTLY AS WINDS TURN WLY
BEHIND THE FRONT. WL GO WITH AN EARLY MORNING 30 POP OVER THE WEST.
FOR THE EAST...THE FRONT WILL NOT REALLY MAKE IT THRU THE I-71
CORRIDOR UNTIL AROUND NOON...AND NW PA UNTIL MID AFTN.
MEANWHILE...MODERATE INSTABILITY WL DEVELOP AHD OF THE FNT WITH
SBCAPE VALUES REACHING NEARLY 2000 J/KG. THINK THAT CONVECTION WL
BECOME A LITTLE BETTER ORGANIZED E OF I-71 LATER THIS MRNG INTO
EARLY AFTN IMMEDIATELY AHD OF THE FNT AND DRY PUNCH ALOFT. DO NOT
THINK SVR WX WILL BE A MAJOR PROBLEM THIS AFTN...ALTHOUGH WET BULB
ZERO LEVELS AROUND 10KFT WOULD IMPLY POTENTIAL HAIL IF ANY STORM CAN
SEE A SUSTAINED UPDRAFT. THINK NAM MAY BE A LITTLE FAST WITH FROPA
THIS MORNING...LIKE GFS SOLN BETTER. WL THEREFORE GO WITH 50 POP
EAST LATER THIS MORNING INTO THIS AFTN.

SHOULD DRY OUT COMPLETELY BY TONIGHT AS THE RIDGE BUILDS OVERHEAD
WITH SFC HIGH PRES. ALTHOUGH THERE WILL BE CAPE VALUES AROUND 1000
J/KG TUE AFTN...THINK SUBSIDENCE INVERSION AND VERY DRY AIR ALOFT WL
LIMIT ANY CONVECTION. BOTH THE GFS AND NAM SHOW A WK FRONT N OF THE
CWFA TUE AFTN. THIS MAY BE JUST ENOUGH LOW LVL FORCING TO CAUSE AN
ISOLATED THUNDERSTORM TO POP UP...BUT WITHOUT ANY FORCING ALOFT AND
VERY DRY AIR HAVE OPTED TO GO DRY. IN FACT...SEE NO REASON TO GO
WITH ANY POPS IN THE TEXT THU WED. MAY HAVE A SLIGHTLY BETTER CHC
FOR PCPN ON WED AS THE NEXT SYSTEM EJECTS OUT OF ROCKIES INTO THE
PLAINS. THIS WILL ALLOW WK WARM ADVECTION ACROSS THE REGION.
HOWEVER...ANY FRONTAL FORCING WL STILL BE N OF THE AREA SO IT MAY BE
TOUGH FOR ANYTHING TO DEVELOP UNTIL LATER WED NIGHT AND THU MORNING
WHEN THE LOW APPROACHES.

TEMPERATURES SHOULD STAY ABV NORMAL THRU WED. THE WK FRONT WL MOVE
THRU TODAY...BUT THE FRONT WL END UP BEING MAINLY A WIND SHIFT LINE
AND NOT AND NOT ANY MAJOR COOLDOWN. NAM AND GFS HAVE DIFFERENCES
ALOFT WHICH ARE CRITICAL TO TEMPS THE NEXT COUPLE DAYS. GFS IS MORE
AGGRESSIVE IN DIGGING THE UPR TROUGH OVER THE SRN GREAT LAKES A
LITTLE STRONGER THAN THE NAM. THIS CAUSES GUIDANCE TEMPS TO BE
COOLER FROM THE GFS MOS. NAM MOS SHOWS TEMPS IN THE UPR 80S/LOWER
90S TODAY AND TUESDAY...PROBABLY DUE TO THE +18C TEMPS REMAINING
OVER THE AREA THRU TUE. GFS MOS ONLY IN THE MID 80S. AM LEANING
TOWARD THE NAM MOS TODAY GIVEN THE TEMPS IN IL ON SUNDAY. WL GO WITH
A COMPROMISE TUE AND WED...BUT REGARDLESS TEMPS WL STILL BE IN THE
MID-UPR 80S WHICH IS ABOUT 10 DEG ABOVE NORMAL.

&&

.LONG TERM (THU-SUN)...
WL MAKE SOME MINOR CHANGES TO THE THU-FRI TIME PERIOD. WITH THE
SUBTROPICAL HIGH OVER THE SERN STATES...DEEP MOISTURE WL BE ALLOWED
TO RETURN NWD INTO THE OH VLY AHEAD OF THE UPR TROUGH OVER THE
PLAINS. ALTHOUGH THERE WL NOT BE ANY SIGNIFICANT FORCING UNTIL FRI
INTO FRI NIGHT WHEN THE FRONT MOVES THRU...WOULD NOT BE SURPRISED TO
SEE SOME TYPICAL SUMMER TIME AFTN THUNDERSTORMS THU/THU EVENING IN
THE WARM SECTOR. OTHERWISE...THINK BEST POP WL BE FRI INTO FRI NIGHT
IMMEDIATELY AHEAD OF THE UPR TROUGH. OTHERWISE...NO CHANGES PLANNED
IN THE EXTENDED. TEMPS SHOULD STAY ABOVE NORMAL RIGHT THRU NEXT
WEEKEND. LOOKS LIKE SUMMER HAS ARRIVED.

&&

.AVIATION (06Z-06Z)...
IN THE SHORT TERM EXPECT BKN LINE OF TSRA IN NORTH WEST INDIANA
MOVING EAST AT AROUND 30KT.  TSRA BEING FED BY A LL JET OF 40 KT AT
925 MB.  EXPECT TSRA TO HOLD TOGETHER LONG ENOUGH TO MAKE INTO
WESTERN PORTION OF CWA AROUND 07Z...BUT SHOULD DIE BEFORE MAKING IT
INTO NORTH CENTRAL OHIO.

IN THE LONGER TERM COLD FRONT JUST EAST OF CHICAGO WILL MOV SLOWLY
EAST...WITH FROPA AT ERIE EXPECTED TOWARD 00Z TUE.  STILL UNSTABLE
ENOUGH THIS AFTERNOON (CAPES AROUND -1500 J/KG AND LIS AROUND -4)
FOR A FEW TSRA IN NE OH AND NW PA AHEAD OF FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...MRD
LONG TERM...MRD
AVIATION...DJB
Hazardous weather outlook, Jun 6, 7:15 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
715 AM EDT MON JUN 6 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD
PA-CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES
OH-HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-RICHLAND
OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-SUMMIT
OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
715 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY
THUNDERSTORMS ARE POSSIBLE THIS MORNING AND EARLY THIS
AFTERNOON...MAINLY EAST OF INTERSTATE 71. FREQUENT LIGHTNING...SMALL
HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:10 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky70 min
Jun 5, 8:19 PM EDTSevere Thunderstorm WarningCLEWyandot61 min
Jun 5, 8:35 PM EDTSevere Thunderstorm WarningCLEErie55 min
Jun 5, 8:37 PM EDTSevere Thunderstorm WarningCLECrawford53 min
Jun 5, 8:39 PM EDTSevere Thunderstorm WarningCLERichland66 min
Jun 5, 8:44 PM EDTSevere Thunderstorm WarningCLEMarion46 min
Jun 5, 8:47 PM EDTSevere Thunderstorm WarningCLEHuron43 min
Jun 5, 9:15 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain60 min
Jun 5, 9:22 PM EDTSevere Thunderstorm WarningCLEKnox68 min
Jun 5, 9:24 PM EDTSevere Thunderstorm WarningCLEMorrow66 min
Jun 5, 9:32 PM EDTSevere Thunderstorm WarningCLEMedina73 min
Jun 5, 9:37 PM EDTSpecial Marine WarningCLE113 min
Jun 5, 9:43 PM EDTSevere Thunderstorm WarningCLERichland47 min
Jun 5, 9:46 PM EDTSevere Thunderstorm WarningCLEWayne74 min
Jun 5, 9:50 PM EDTSevere Thunderstorm WarningCLECuyahoga70 min
Jun 5, 11:52 PM EDTSpecial Marine WarningCLE83 min
Jun 6, 4:57 AM EDTSevere Thunderstorm WarningCLEMarion, Morrow49 min
Jun 6, 6:01 AM EDTSevere Thunderstorm WarningCLEAshland, Medina, Wayne45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.